Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 33, NWS Melbourne, FL

October 4, 2008

NWS Melbourne, FL issued this small craft advisory at Oct 4, 2008, 4:03 AM EDT. It took effect at Oct 4, 2008, 2:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2008, 4:03 AM EDT (08:03 UTC)
In effect from
Oct 4, 2008, 2:00 PM EDT
Expired
Oct 5, 2008, 2:00 AM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WHUS72 KMLB 040803
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
403 AM EDT SAT OCT 4 2008

AMZ572-575-050600-
/O.NEW.KMLB.SC.Y.0033.081004T1800Z-081005T0600Z/
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
403 AM EDT SAT OCT 4 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS. MARINERS... ESPECIALLY THOSE THAT ARE INEXPERIENCED OR
OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL
CONDITIONS IMPROVE.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 3:30 AM EDT, 33 minutes earlier.

Area forecast discussion, Oct 4, 3:30 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EDT SAT OCT 4 2008

.DISCUSSION...

TODAY/TONIGHT...CONVECTIVE FEEDBACK AS EVIDENT BY PRECIP
BULLSEYES...STRONG WINDS AND CATEGORICAL POP OVER SOUTHERN COASTAL
COUNTIES AND SOUTHERN MARINE ZONES. AFTER COORD/COLLAB WITH
SURROUNDING OFFICES...USED A 50/50 MIX OF THE 00Z GFS40 AND NAM12
MODEL RUNS FOR THE WIND GRIDS WHICH LOOKED MORE REASONABLE. ALSO
NOTED THAT THE 00Z GFS RUN WAS BRINGING THE MOISTURE RIBBON
ASSOCIATED WITH AN OLD FRONTAL BOUNDARY THAT LYING ACROSS NORTHERN
CARIBBEAN/CUBA AND CENTRAL BAHAMA ISLANDS NORTH MUCH FASTER THAN THE
03/00Z GFS RUN.

FOR THE NEXT 24 HOURS...BEST RAIN CHANCES ALONG THE COAST BREVARD TO
MARTIN COUNTY AND INLAND TO OKEECHOBEE AND EASTERN PART OF OSCEOLA
COUNTY IF THE CURRENT WIND PATTERN VERIFIES. TEMPERATURES OVER THE
SOUTHERN AREA A DEGREE OR TWO COOLER DUE TO MORE CLOUD COVER. KEPT
MENTION OF THUNDERSTORMS IN THE AFTERNOON FORECAST DUE TO VORT MAX
OVER THE SOUTHERN CWA AND MORE SOLAR INSULATION/SUNSHINE TO
DESTABILIZE THE ATMOSPHERE OVER THE NORTHERN HALF OF THE CWA.

KEPT OVERNIGHT STORMS AND SHOWERS SOUTHERN COUNTIES/COASTAL WATERS
AS BOTH THE GFS AND NAM ARE SHOWING A VORT MAX MOVING OVERHEAD AND
SUFFICIENT MOISTURE IN THE LOWER AND MID LEVELS.

SUNDAY...00Z GFS CONTINUES TO BE THE ODD MODEL OUT WITH CLOSED LOW
LVL CIRCULATION CENTER DEVELOPING ACROSS EAST CENTRAL FL ATLC WATERS
ALONG THE LIFTING WARM FRONTAL BOUNDARY DURING THE DAY ON SUNDAY. THE
SOLUTION OF THE STRONGER LOW LVL CIRC CENTER IS NOT SUPPORTED BY THE
00Z NAM/ECMWF/UKMET/NOGAPS OR CANADIAN MODELS. WILL LEAN TWD WEAKER
NAM SFC SOLUTION WITH AN INVERTED PRESSURE TROUGH LIFTING SLOWLY NWD
IN ASSOCIATION WITH THE WARM FRONT. THIS SHOULD BRING ATLC SHOWERS
MOVING ASHORE ALONG CSTL SECTIONS THROUGH THE DAY WITH A SLGT CHC
FOR LIGHTNING STORMS WITH SOME ENHANCED MID LVL UVVS ASSOCIATED WITH
THE RIGHT ENTRANCE REGION OF THE UPR JET. SHOULD SEE MOSTLY CLOUDY
SKIES WITH MULTI LAYERED CLOUDINESS. HIGHS WILL BE HELD IN CHECK
SOMEWHAT BY THE CLOUDS AND PRECIP IN THE MID 80S. THIS MAY EVEN BE
GENEROUS IN AREAS THAT SEE PERSISTENT ATLC SHOWER BANDS MOVE ONSHORE
WITH THE NEW MET NAM MOS INDICATING A HIGH OF 78 AT KMLB AND 83 AT
KVRB.

MONDAY...NAM/GFS SHOWS THAT INVERTED PRESSURE TROUGH AXIS WILL BE
NEAR THE AREA WITH FAIRLY DEEP MOISTURE AND WEAKENING ONSHORE
FLOW...ESPEC ACROSS SRN SECTIONS. GFS SHOWS SOME DRIER AIR ABOVE H7
WRAPPING IN ACROSS NRN SECTIONS BUT SINCE GFS SOLUTION IN THE SHORT
RANGE IS SUSPECT AND NAM CONTINUES DEEPER MOISTURE WILL LEAN TWD 30
PCT SHOWER CHCS WITH SLGT CHC OF THUNDER ACROSS THE SOUTH. SHOULD BE
SOME MORE BREAKS IN THE CLOUDINESS WITH TEMPS A FEW DEGS WARMER THAN
SUNDAY ACROSS THE INTERIOR.

TUE-THU...THE MID WEEK FORECAST TREND IS FOR STRENGTHENING EASTERLY
FLOW WITH ATLC SHOWERS MOVING ONSHORE THROUGH THE PERIOD AS SFC HIGH
PRESSURE BUILDS TWD THE MID ATLC. WILL KEEP POPS IN THE 20-30 PCT
RANGE THIS PERIOD...WITH LIGHTNING STORM CHCS MAINLY CONFINED OVER
THE ATLC WATERS.

FRI-SAT...LOW LVL FLOW VEERS TO SE TO START THE WEEKEND AS NEXT MID
LVL S/W TROUGH IS FORECAST TO MOVE ACROSS THE SE STATES. ECM SHOWS
WAVE A BIT FARTHER N IN THE TN VALLEY BUT BOTH MODELS SHOW INCREASING
MOISTURE IN THE LOW-MID LVLS TO SUPPORT KEEPING SLGT CHC FOR SHOWERS
IN THE FCST EACH AFTERNOON.

&&

.AVIATION...PROB30 OF G25KT AND MVFR CEILINGS/VISIBILITIES IN
SHOWERS/THUNDERSTORMS BETWEEN 18Z-24Z.

&&

.MARINE...WEATHER BUOYS RECORDING 3 FOOT SHORT PERIOD SEAS OUT TO
BUOY 010 AND EAST NORTHEAST WINDS AT 10 TO 14 KNOTS. AS MENTIONED IN
THE PUBLIC DISCUSSION...CONVECTIVE FEEDBACK IN THE FIRST 24 HOUR OF
THE 04/00Z GFS WIND/PRECIP GRIDS MADE FORECAST MORE DIFFICULT. USED
HALF/HALF SPLIT OF 00Z GFS40 AND NAM12 SURFACE WINDS THEN COMPUTED
THE SEAS USING THE SEA HEIGHT FROM WIND TOOL. THIS BROUGHT THE SEA
HEIGHTS DOWN FROM OVER 10 FEET TO 5 TO 7 FEET WHICH LOOKED MORE
REASONABLE GIVEN THE MANUALLY DERIVED WIND GRIDS OVER WATER. START
OUT WITH EXERCISE CAUTION CONDITIONS BEYOND 20 MILES OF SHORE CAPE
CANAVERAL SOUTH THEN GOING TO SMALL CRAFT CONDITIONS THIS AFTERNOON.
SMALL CRAFT CONDITIONS SPREAD INSIDE 20 MILES OF SHORE FROM THE CAPE
SOUTH THIS EVENING THEN LOWER TO EXERCISE CAUTION FOR SEAS BEYOND 20
MILES OF SHORE FROM THE CAPE NORTH AFTER MIDNIGHT.

SUN-WED...WARM FRONT WILL LIFT NORTH THROUGH THE WATERS SUN INTO
MONDAY WITH STRONGER ONSHORE WINDS SUNDAY THEN SOME DECREASE MON AS
TROUGH AXIS BISECTS THE WATERS. SFC HIGH PROGS TO BUILD TWD THE MID
ATLC WILL INCREASE ENE WINDS TO 15-20 KNOTS AND BUILD SEAS TO 5-7 FT
BY MID WEEK.

&&

.FIRE WEATHER...ONSHORE FLOW WILL MAINTAIN MOISTURE LEVELS WELL
ABOVE 40 PERCENT RH THRESHOLD. NO MIN RHS CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  71  84  73 /  20  20  40  30
MCO  85  68  87  71 /  20  20  30  20
MLB  83  74  85  76 /  30  30  50  30
VRB  84  74  85  74 /  40  30  60  30

&&

FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY
     FOR WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60
     NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

SHORT TERM/AVIATION...WIMMER
LONG TERM....VOLKMER
Hazardous weather outlook, Oct 3, 8:30 AM EDT, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
830 AM EDT FRI OCT 3 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
830 AM EDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
WIND AND SEA CONDITIONS WILL PRODUCE A MODERATE RISK FOR RIP
CURRENTS ALONG AREA BEACHES TODAY. CHECK WITH BEACH PATROL FOR THE
LATEST OCEAN CONDITIONS UPON ARRIVAL AT THE BEACH AND NEVER SWIM
ALONE.

...FIRE WEATHER IMPACT...
A DRY AIR MASS WILL PRODUCE AN INCREASED FIRE CONCERN OVER THE
NORTHERN INTERIOR SECTIONS THIS AFTERNOON MAINLY NORTH AND WEST OF
THE METRO ORLANDO AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN ELEVATED RIP CURRENT RISK WILL CONTINUE INTO THE WEEKEND.
CHANCES FOR SHOWERS AND STORMS WILL RETURN MID NEXT WEEK.
MINOR FLOODING ALONG THE ST JOHNS RIVER WILL SLOWLY RECEDE
THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.